Dose-related Levetiracetam-induced Reticulated Drug Eruption

April 2010 | Volume 9 | Issue 4 | Case Report | 409 | Copyright © 2010

Tracy C. Beswick MD PhD and Jack B. Cohen DO

Abstract

Cutaneous drug eruptions are to antiepileptic drugs (AEDs) used for seizure prophylaxis can range from a maculopapular eruption to severe Stevens-Johnson syndrome or toxic epidermal necrolysis. The aromatic drugs: phenytoin, carbamazepine, oxcarbazepine, phenobarbital, primidone, zonisamide and lamotrigine are the most common offenders. In contrast, the second generation AEDs like valproate, topiramate, gabapentin, tiagabine and levetiracetam are rarely associated with a rash. Doses of AEDs are often started low and gradually increased to decrease the risk of allergic reactions. Herein, the authors report a 46-year-old woman with malignant brain tumor, who developed a levetiracetam induced dose-related reticular eruption only after the initial post-operative dose 500 mg twice a day was increased to 1000 mg twice a day, and upon re-challenge when the slower titrated levetiracetam dose reached 750 mg twice a day.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles